Wyoming, 2016

High Wind in Wyoming, February 13 to 14, 2016

February 13 to 14, 2016 · NWS CYS · 31 events in 4 counties and zones

A low pressure system moved across eastern Montana and tightened the surface pressure gradient across south central and southeast Wyoming, which resulted in periods of high winds.

Where it happened

Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A low pressure system moved across eastern Montana and tightened the surface pressure gradient across south central and southeast Wyoming, which resulted in periods of high winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 13, 11:24 AM MST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 13, 11:24 AM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1124 AM MST SAT FEB 13 2016

.UPDATE...
ISSUED AT 1119 AM MST SAT FEB 13 2016

FOG HAS FINALLY LIFTED ACROSS THE NEBRASKA PANHANDLE. NOW THE MAIN
WEATHER CONCERN SHIFTS TO STRONG WINDS ACROSS THE WIND PRONE
PORTIONS OF SOUTHEAST WYOMING. AT THIS TIME THE WINDS ARE BELOW
HIGH WIND THRESHOLDS BUT AS A FAST MOVING SHORTWAVE MOVES ACROSS
NORTHEAST WYOMING THIS AFTERNOON WINDS SHOULD ACCELERATE. COULD
SEE A BRIEF PERIOD OF HIGH WINDS SPREAD EAST INTO THE INTERSTATE
25 CORRIDOR EARLY THIS EVENING INCLUDING THE CITY OF CHEYENNE.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 345 AM MST SAT FEB 13 2016

CURRENT 11-3.9 FOG PRODUCT IMAGE SHOWS LOW CLOUDS AND FOG ACROSS
MOST OF THE NEBRASKA PANHANDLE AND EXTENDING EAST ACROSS CENTRAL
NEBRASKA AND NE COLORADO. SOME FOG HAS MADE IT AS FAR WEST AS
DOUGLAS AND PINE BLUFFS...AND BRIEFLY OVER CHEYENNE EARLIER THIS
MORNING. VISIBILITIES HAVE NOT BEEN TOO BAD
OVERNIGHT...PERIODICALLY LOWERING TO BETWEEN ONE HALF TO ONE MILE
AT TIMES NEAR THE WYOMING/NEBRASKA BORDER. WILL KEEP THE DENSE FOG
ADVISORY OUT FOR NOW...BUT WILL LIKELY EXPIRE IT ON TIME IN THE
NEXT HOUR. WINDS WILL GRADUALLY SHIFT INTO THE WEST...ALLOWING
BETTER MIXING AND SOME DRIER AIR TO SPREAD ACROSS WESTERN
NEBRASKA. HAVE RECEIVED A FEW REPORTS OF FREEZING DRIZZLE ACROSS
THE PANHANDLE OF NEBRASKA...BUT IMPACTS HAVE BEEN MINIMAL.

CURRENT WATER VAPOR LOOPS SHOWS AN UPPER LEVEL TROUGH RAPIDLY
MOVING SOUTHEAST INTO IDAHO EARLY THIS MORNING. THIS TROUGH WILL
QUICKLY MOVE ACROSS WYOMING TODAY...RESULTING IN INCREASING WINDS
OVER THE AREA. WINDS HAVE ALREADY STARTED TO INCREASE ACROSS THE
ARLINGTON AREA BETWEEN RAWLINS AND LARAMIE AND THE I80 SUMMIT...WITH
GUSTS AROUND 40 MPH OBSERVED. EXPECT THIS TREND TO CONTINUE TODAY
WITH WINDS APPROACHING HIGH WIND CRITERIA (SUSTAINED 40 MPH/GUSTS
OVER 58 MPH) BY THIS AFTERNOON. THIS EVENT APPEARS TO BE A
HYBRID OF A BORA AND GAP WIND SCENARIO...WITH WINDY CONDITIONS
AS FAR EAST AS THE NEBRASKA BORDER BY THIS EVENING. UPGRADED THE
HIGH WIND WATCH TO A WARNING OVER THE ARLINGTON AND BORDEAUX
AREAS. ADDED THE I80 SUMMIT AND FOOTHILLS TO THE WARNING AS WELL
DUE TO IMPRESSIVE LLVL SUBSIDENCE...AN INCREASING SURFACE
PRESSURE GRADIENT BETWEEN 18Z TODAY THROUGH 09Z TONIGHT...AND
700MB WINDS OVER 60 KNOTS. WITH THE EXCEPTION OF SW PLATTE
COUNTY...EXTENDED THE DURATION OF THE WARNING UNTIL 16Z SINCE
700MB WINDS REMAIN OVER 50 KNOTS THROUGH 15Z. WOULD NOT BE
SURPRISED TO SEE WINDS NEAR ARLINGTON CONTINUE TO GUST OVER 55 MPH
THROUGH SUNDAY AFTERNOON GIVEN CURRENT MODEL GRADIENTS ACROSS THE
AREA. IN ADDITION...THE HIGH WIND WARNING MAY NEED TO BE EXTENDED
EASTWARD TO INCLUDE CHEYENNE AND EASTERN PLATTE COUNTY BETWEEN
LATE THIS AFTERNOON UNTIL MIDNIGHT FOR A BRIEF PERIOD OF GUSTS
OVER 58 MPH. MODELS INDICATE THE STRONG LLVL SUBSIDENCE ASSOCIATED
WITH DOWNSLOPE WINDS EXTENDING EASTWARD OVER MOST OF THE I25
CORRIDOR BETWEEN 00Z TO 06Z THIS EVENING. INCREASED WINDS OVER
THESE AREAS A BIT...BUT WITH MODELS NOT IN AGREEMENT WITH THE AREA
OF SUBSIDENCE...KEPT THE EASTERN ZONES OUT OF THE WARNING FOR
NOW. OTHERWISE...HIGH TEMPERATURES WILL BE MILD AND GENERALLY IN
THE 40S TO MID 50S.

EXPECT WINDS TO BE ELEVATED ACROSS SOUTHEAST WYOMING ON SUNDAY
WITH SLIGHTLY COOLER TEMPERATURES. HIGHS ON SUNDAY WILL BE 10
DEGREES COOLER COMPARED TO TODAY...BUT STILL PLEASANT FOR THIS
TIME OF THE YEAR. MODELS INDICATE SOME SNOW SHOWER
ACTIVITY...MIXED WITH RAIN AT TIMES...MOVING OVER SOUTHEAST
WYOMING AS A SECONDARY DISTURBANCE MOVES SOUTHWARD EMBEDDED IN
NORTHWEST FLOW ALOFT. KEPT POP BETWEEN 15 TO 25 PERCENT FOR THE
LOWER ELEVATIONS WITH VALUES AROUND 80 PERCENT FOR THE MOUNTAINS.
MAY NEED A WINTER WEATHER ADVISORY FOR THE MOUNTAINS THROUGH
SUNDAY NIGHT FOR 6 TO 12 INCHES OF SNOW. MODELS SHOW ANOTHER
DISTURBANCE MOVING ACROSS MONTANA AND WYOMING ON MONDAY...BUT
PRODUCING LIGHT RAIN ACROSS THE EAST CENTRAL PLAINS INTO THE
NORTHERN PANHANDLE INSTEAD OF SNOW. HIGH WIND WATCHES WILL LIKELY
BE NEEDED OVER THE NEXT 24 TO 48 HOURS FOR PORTIONS OF SOUTHEAST
WYOMING FOR MONDAY AS WELL AS WINDS INCREASE AHEAD OF THE NEXT
DISTURBANCE.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 215 AM MST SAT FEB 13 2016

MONDAY NIGHT...AS THE FAST MOVING SHORTWAVE TROUGH ALOFT MOVES AWAY
FROM OUR REGION...LIFT AND MOISTURE WILL DECREASE...THUS POPS SHOULD
ALSO DECREASE OVERNIGHT INCLUDING ALONG THE SNOWY AND SIERRA MADRE
RANGES.

TUESDAY...FAST NORTHWEST FLOW ALOFT WILL PROMOTE A WINDY
DAY...ESPECIALLY FOR OUR WIND PRONE LOCATIONS SUCH AS
ARLINGTON...BORDEAUX AND VEDAUWOO OVER THE INTERSTATE 80 SUMMIT.
WITH LIMITED CLOUD COVER...HIGH TEMPERATURES WILL BE IN THE MID 40S
OVER THE LOWER ELEVATIONS OF ALBANY AND CARBON COUNTIES...WITH 50S
OVER THE EASTERN PLAINS TO THE EAST OF INTERSTATE 25.

TUESDAY NIGHT...COMBINATION OF A WARMING AIRMASS AND BREEZY
CONDITIONS WILL PRODUCE A RELATIVELY MILD OVERNIGHT...ESPECIALLY
ALONG AND JUST EAST OF THE LARAMIE RANGE.

WEDNESDAY...WILL BE ONE OF THE MILDEST DATES OF THE LATE WINTER WITH
PROGGED THICKNESSES NEAR 5610 METERS...PLENTY OF SUNSHINE AND A
MINIMUM OF CLOUDS.

THURSDAY...NEXT FAST MOVING SHORTWAVE TROUGH ALOFT MOVES OVER
WYOMING SPREADING INCREASING CLOUD COVER AND A CHANCE FOR SHOWERS.
FOR NOW WILL ONLY INTRODUCE THE SHOWERS OVER OUR WESTERN CARBON
COUNTY...WHICH MESHES WELL WITH OUR SURROUNDING FORECASTS.

.FRIDAY...ANOTHER RELATIVELY MILD DAY...THOUGH NOT AS WARM AS
THURSDAY BASED ON HEIGHT AND THICKNESS TRENDS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1059 AM MST SAT FEB 13 2016

LOW CLOUDS AND IFR CIGS WILL PERSIST AT SNY AND AIA FOR THE NEXT
FEW HOURS BEFORE CLEARING OCCURS. VFR CONDITIONS WILL THEN PREVAIL
THROUGH THE REMAINDER OF THE TAF PERIOD. WEST TO NORTHWEST WINDS
WILL INCREASE THIS AFTERNOON/EVENING. GUSTS TO 30-40 KTS WILL BE
POSSIBLE ACROSS SOUTHEAST WYOMING THROUGH THE EARLY EVENING.

&&

.FIRE WEATHER...
ISSUED AT 215 AM MST SAT FEB 13 2016

NO FIRE WEATHER CONCERNS THROUGH THE WEEKEND WITH COOL TO MILD
TEMPERATURES AND RESIDUAL SNOW COVER. AFTER A BRIEF COOL
DOWN...WARMER TEMPERATURES WILL RETURN TO THE AREA BY THE MIDDLE
OF NEXT WEEK WITH HIGH TEMPERATURES 15 TO 20 DEGREES ABOVE NORMAL.
DAYTIME RELATIVE HUMIDITIES WILL TREND LOWER BY WEDNESDAY AND
THURSDAY WITH VALUES BETWEEN 20 TO 30 PERCENT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 9 AM MST SUNDAY FOR WYZ110-116-117.

     HIGH WIND WARNING UNTIL 9 PM MST THIS EVENING FOR WYZ106.

NE...NONE.
&&

UPDATE...SML
SHORT TERM...TJT
LONG TERM...RUBIN
AVIATION...ZF
FIRE WEATHER...TJT
Hazardous weather outlook, Feb 13, 4:14 AM MST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
414 AM MST SAT FEB 13 2016

WYZ103-106-107-110-112-114-116>118-141115-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
SNOWY RANGE-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
414 AM MST SAT FEB 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY WINDS WILL DEVELOP TODAY MAINLY OVER THE WIND
PRONE AREAS ALONG AND WEST OF INTERSTATE 25. A HIGH WIND WARNING
HAS BEEN ISSUED FOR THE INTERSTATE 80 SUMMIT AND FOOTHILLS...THE
ARLINGTON AREA ALONG INTERSTATE 80...AND INTERSTATE 25 BETWEEN
CHEYENNE AND WHEATLAND FOR GUST AS HIGH AS 65 MPH THIS AFTERNOON
AND THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF LIGHT SNOW WILL DEVELOP ON SUNDAY WITH MINIMAL
ACCUMULATIONS OUTSIDE OF THE MOUNTAINS. ANOTHER ROUND OF STRONG
WINDS IS POSSIBLE MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-141115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY-
414 AM MST SAT FEB 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEBRASKA AND EAST
CENTRAL WYOMING

.DAY ONE...TODAY AND TONIGHT

PATCHY LIGHT FREEZING DRIZZLE AND FOG WILL CONTINUE THIS MORNING.
VISIBILITIES WILL BE REDUCED TO ONE HALF MILE AT TIMES BEFORE THE
FOG LIFTS LATER THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS ARE EXPECTED TO INCREASE MONDAY INTO TUESDAY. WIND GUSTS TO
50 MPH LOOK LIKELY...ESPECIALLY MONDAY NIGHT INTO TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

WYZ104-105-109-111-113-115-141115-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
414 AM MST SAT FEB 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF LIGHT SNOW WILL DEVELOP WEST OF THE LARAMIE RANGE ON
SUNDAY. STRONG WINDS ARE EXPECTED TO DEVELOP SUNDAY NIGHT AND
PERSIST INTO TUESDAY. WIND GUSTS TO 50 MPH ARE LIKELY ACROSS A
WIDE AREA...ESPECIALLY MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

31 high wind. Local standard time, as filed.

High Wind, Central Laramie Range and Southwest Platte County

When
February 13, 1:05 PM MST to 5:55 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 13/1325 MST.

High Wind, South Laramie Range Foothills

When
February 13, 1:55 PM MST to 3:55 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 13/1515 MST.

High Wind, North Snowy Range Foothills

When
February 13, 3:15 PM MST to 6:50 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 13/1755 MST.

High Wind, North Snowy Range Foothills

When
February 13, 3:50 PM MST to 5:05 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 65 mph at 13/1705 MST.

High Wind, North Snowy Range Foothills

When
February 13, 4:20 PM MST to 5:20 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at County Road 402 measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 13/1655 MST.

High Wind, North Snowy Range Foothills

When
February 13, 4:25 PM MST to 6:25 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 13/1630 MST.

High Wind, North Snowy Range Foothills

When
February 13, 4:40 PM MST to 5:40 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds or 40 mph or higher.

High Wind, North Snowy Range Foothills

When
February 13, 6:25 PM MST to 6:30 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured peak wind gusts of 60 mph.

High Wind, South Laramie Range

When
February 13, 6:45 PM MST
Where
South Laramie Range forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Dale Creek measured a peak wind gust of 69 mph.

High Wind, South Laramie Range

When
February 14, 1:20 AM MST to 2:20 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range

When
February 14, 1:25 AM MST to 6:30 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Buford measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 14/0630 MST.

High Wind, South Laramie Range

When
February 14, 2:25 AM MST to 12:55 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Lynch measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 14/0545 MST.

High Wind, North Snowy Range Foothills

When
February 14, 2:35 AM MST to 8:15 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, wtih a peak gust of 58 mph at 14/0710 MST.

High Wind, South Laramie Range

When
February 14, 2:35 AM MST to 4:05 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
February 14, 3:00 AM MST to 4:10 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 14/0710 MST.

High Wind, South Laramie Range

When
February 14, 3:10 AM MST to 4:45 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wildcat Trail measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 14/0345 MST.

High Wind, South Laramie Range Foothills

When
February 14, 3:15 AM MST to 8:45 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Otto Road measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 14/0550 MST.

High Wind, South Laramie Range

When
February 14, 3:20 AM MST to 3:25 AM MST
Where
South Laramie Range forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Hynds Lodge Road measured peak wind gusts of 61 mph.

High Wind, North Snowy Range Foothills

When
February 14, 3:40 AM MST to 9:00 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 14/0800 MST.

High Wind, South Laramie Range Foothills

When
February 14, 3:55 AM MST to 2:55 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured wind gusts of 58 mph or higher, with a peak gust of 79 mph at 14/0555 MST.

High Wind, North Snowy Range Foothills

When
February 14, 4:10 AM MST to 4:10 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 14/0535 MST.

High Wind, North Snowy Range Foothills

When
February 14, 4:45 AM MST to 7:20 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 14/0655 MST.

High Wind, North Snowy Range Foothills

When
February 14, 4:55 AM MST to 5:00 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington East measured peak wind gusts of 58 mph.

High Wind, North Snowy Range Foothills

When
February 14, 5:00 AM MST to 8:00 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at County Road 402 measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 14/0600 MST.

High Wind, South Laramie Range

When
February 14, 5:00 AM MST to 6:00 AM MST
Where
South Laramie Range forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Dale Creek measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 14/0525 MST.

High Wind, South Laramie Range

When
February 14, 5:20 AM MST to 5:25 AM MST
Where
South Laramie Range forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Pumpkin Vine measured peak wind gusts of 58 mph.

High Wind, South Laramie Range Foothills

When
February 14, 5:40 AM MST to 9:25 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile post 353 measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 14/0620 MST.

High Wind, North Snowy Range Foothills

When
February 14, 5:50 AM MST to 7:35 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 67 mph at 14/0650 MST.

High Wind, North Snowy Range Foothills

When
February 14, 6:35 AM MST to 6:40 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Elk Mountain measured peak wind gusts of 58 mph.

High Wind, Central Laramie Range and Southwest Platte County

When
February 14, 7:45 AM MST to 11:55 AM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 14/0940 MST.

High Wind, South Laramie Range Foothills

When
February 14, 10:00 AM MST to 11:00 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 14/1025 MST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2016Every state in 2016This day in weather historyWarnings in Wyoming, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631935, 631983, 631968, 631965, 631952, 631942, 631958, 631947, 631976, 631979, 631975, 631980, 631963, 631974, 631944, 631982, 631986, 631978, 631960, 631984, 631969, 631949, 631940, 631953, 631977, 631981, 631985, 631967, 631956, 631937, 631987.